This first question I would have for your situation is what else you have been placed on for your depression. Wellbutrin is a great drug for many situations but is not the first drug taken off the shelf for depression. Plus, sometimes as we get older, our brains need different or perhaps additional medications. Thus it is not surprising that Wellbutrin is now insufficient to treat your depression.
However, I think that you need other causes of mood changes to be looked into before you just change your antidepressant medications. If you take thyroid medication, then you need to make sure that your thyroid hormone levels are optimal. Low thyroid hormone can cause depression. Also, since you take iron, I imagine that you may have been anemic in the past. You need to make sure that your red blood cell counts are adequate because the fatigue associated with the pneumonia
can mimic depression.
Because you have failed treatment for depression, then I suggest that you schedule an appointment with a psychiatrist
. He or she can review your medical history, make sure that thyroid issues and anemia
are not contributing to your mood issues, and prescribe a medication to replace or add to the Wellbutrin. I hope you feel better.